Alabama, 2011Flash Flood and Hail in Alabama, August 3 to 4, 2011
August 3 to 4, 2011 · NWS HUN · 21 events in 9 counties and zones
A series of severe thunderstorms produced widespread wind damage. One of the storms knocked a tree down onto a mobile home, killing one occupant.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $1.3 million
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of severe thunderstorms produced widespread wind damage. One of the storms knocked a tree down onto a mobile home, killing one occupant. Wind speeds up to 110 mph knocked a series of power poles down as well. Several power outages were reported due to lightning or trees being knocked down onto power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 3, 9:24 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 3, 9:24 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1024 PM CDT WED AUG 3 2011
.UPDATE...INCREASED POPS FOR PORTIONS OF THE CWA.
&&
.DISCUSSION...
CONVECTION NORTH OF THE AREA IS BECOMING MORE WIDESPREAD THAN
ORIGINALLY THOUGHT. HAVE INCREASED POPS AREA-WIDE TO FOLLOW IN LINE
WITH RECENT CONVECTION TRENDS OVER SRN TN. CHANCE POPS ARE NOW IN
PLACE ALONG AND NORTHEAST OF A LINE FROM MUSCLE SHOALS...TO
DECATUR...TO GUNTERSVILLE...AND INTO SRN PORTIONS OF DEKALB COUNTY.
SLIGHT CHANCE POPS EXIST SOUTHWEST OF THIS LINE.
UPDATED ZONES OUT SHORTLY.
&&
PREV DISCUSSION.../ISSUED 840 PM CDT WED AUG 3 2011/...
TEMPERATURES ACROSS THE TENNESSEE VALLEY THIS EVENING ARE HOLDING
STEADY IN THE MID TO UPPER 80S AT THIS HOUR...WITH FORT PAYNE COMING
IN THE 'COOLEST' AT 82 DEGREES. AFTER THE HOTTEST DAY SO FAR THIS
YEAR...MUSCLE SHOALS OFFICIALLY REACHED 104 DEGREES...DECATUR
OFFICIALLY REACHED 102...AND HUNTSVILLE INTERNATIONAL REACHED 101
THIS AFTERNOON.
THOUGH THE HEAT ADVISORY CONTINUES DUE TO OVERNIGHT LOWS NOT
DROPPING MUCH BELOW THE MID TO UPPER 70S...SOME RELIEF IS IN SIGHT
FOR PORTIONS OF THE CWA. A WEAK FRONT IS CURRENTLY PUSHING SOUTHWARD
ACROSS MIDDLE TENNESSEE THIS EVENING...SPARKING A FEW CLUSTERS OF
SHOWERS/STORMS JUST NORTH OF THE AL/TN BORDER. THESE WILL CONTINUE
TO DRIFT S/SEWRD OVER THE NEXT SEVERAL HOURS...MAINLY AFFECTING AREAS
IN NORTHEASTERN ALABAMA/SOUTHERN MIDDLE TN. A SECOND AREA OF
CONVECTION IS ONGOING AND MOVING EASTWARD ALONG THE TN/KY STATE LINE.
THIS LOOKS TO AFFECT THE SAME AREAS...BUT WILL MONITOR OVER THE NEXT
SEVERAL HOURS.
AS A RESULT...POPS WERE INCREASED IN THESE AREAS TO ACCOUNT FOR THIS.
FOG MAY HAVE TO BE ADDED TO THESE AREAS DEPENDING ON THE COVERAGE OF
THE INCOMING ACTIVITY...BUT WILL LEAVE THIS OUT OF THE FORECAST FOR
NOW. OTHERWISE...THE REMAINDER OF THE FORECAST IS ON TRACK AND NO
OTHER UPDATES WERE NECESSARY.
UPDATED ZONES OUT SHORTLY.
&&
.AVIATION.../FROM 00Z TAFS/...VFR CONDITIONS ARE EXPECTED FOR MUCH
OF THE OVERNIGHT PERIOD UNTIL 04/08-12Z...WHEN PATCHY FOG IS EXPECTED
TO DEVELOP AT BOTH TERMINALS. MVFR CONDITIONS ARE LIKELY AT KHSV
DURING THIS TIME...WITH BRIEF MVFR/IFR CONDITIONS POSSIBLE AT KMSL
/VSBYS ~3SM/. AFTER THE FOG DISSIPATES SHORTLY AFTER SUNRISE
TOMORROW... SHOWERS/STORMS WILL DEVELOP IN THE VICINITY OF THE
TERMINALS AS A WEAK FRONT MEANDERS SOUTHWARD ACROSS THE AREA. VFR
CONDITIONS ARE EXPECTED OUTSIDE OF ANY CONVECTIVE ACTIVITY. FOR
NOW...CONFIDENCE ON THE EXACT TIMING/COVERAGE DIRECTLY AFFECTING THE
TERMINALS IS LOW...SO HAVE OPTED TO CARRY VCSH AND A CB GROUP TO
ACCOUNT FOR THIS FOR NOW.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING ZONES:
CULLMAN...DEKALB...JACKSON...LIMESTONE...MADISON...MARSHALL...
MORGAN.
EXCESSIVE HEAT WARNING FROM 7 AM TO 7 PM CDT THURSDAY FOR THE
FOLLOWING ZONES: COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE.
HEAT ADVISORY UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING ZONES:
COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE.
TN...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
12Hazardous weather outlook, Aug 3, 7:23 PM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
823 PM CDT WED AUG 3 2011
ALZ001>010-016-TNZ076-096-097-041030-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
823 PM CDT WED AUG 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
VERY WARM TEMPERATURES WILL CONTINUE ACROSS MUCH OF THE TENNESSEE
VALLEY THIS EVENING. WITH NIGHTTIME LOW TEMPERATURES ONLY FALLING
INTO THE MID AND UPPER 70S...NOT MUCH RELIEF IS EXPECTED FROM THE
HEAT...THEREFORE A HEAT ADVISORY CONTINUES.
THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT...MAINLY ACROSS
SOUTHERN MIDDLE TENNESSEE AND A SLIGHT CHANCE ELSEWHERE. GUSTY
WINDS...FREQUENT CLOUD TO GROUND LIGHTING STRIKES...AND LOCALLY
HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
DANGEROUS LEVELS OF HEAT STRESS WILL PERSIST FROM THURSDAY THROUGH
THE UPCOMING WEEKEND...AS HIGH HUMIDITY WILL COMBINE WITH
TEMPERATURES RISING INTO THE MID TO UPPER 90S...WHICH WILL PRODUCE
WIDESPREAD HEAT INDEX VALUES OF 105-110 DEGREES. HEAT INDICES COULD
POTENTIALLY EXCEED 110 DEGREES FOR WESTERN PORTIONS OF THE AREA ON
THURSDAY...AND AN EXCESSIVE HEAT WATCH IS IN EFFECT.
OTHERWISE...THERE IS A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS FROM THURSDAY THROUGH TUESDAY. GUSTY WINDS...FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS
WITH ANY STORMS THAT DEVELOP.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
RSB
In the hours before
Special weather statement, Aug 3, 9:21 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1021 PM CDT WED AUG 3 2011
TNZ097-040345-
FRANKLIN-
1021 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 1045 PM
CDT...
AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ESTILL SPRINGS...OR NEAR WINCHESTER...
MOVING SOUTHEAST AT 20 MPH.
WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WINCHESTER...COWAN...AND SHERWOOD.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3513 8586 3507 8586 3499 8598 3499 8606
3522 8628 3534 8611
TIME...MOT...LOC 0321Z 319DEG 16KT 3521 8612
RSBSpecial weather statement, Aug 3, 9:40 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1040 PM CDT WED AUG 3 2011
TNZ076-096-040415-
LINCOLN-MOORE-
1040 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND MOORE COUNTIES UNTIL
1115 PM CDT...
AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LEWISBURG...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PETERSBURG...CHESTNUT RIDGE...HOWELL...
BELLEVILLE...MIMOSA...AND FAYETTEVILLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3536 8653 3535 8647 3533 8646 3524 8637
3508 8665 3526 8677 3526 8674 3531 8668
3533 8661 3536 8661 3537 8657
TIME...MOT...LOC 0340Z 327DEG 18KT 3536 8671
RSBSpecial weather statement, Aug 3, 10:16 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1116 PM CDT WED AUG 3 2011
ALZ005-006-TNZ076-096-040445-
LIMESTONE-LINCOLN-MADISON-MOORE-
1116 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...LINCOLN...MADISON AND
MOORE COUNTIES UNTIL 1145 PM CDT...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MULBERRY TO
MCBURG...MOVING SOUTH AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HARMS...FAYETTEVILLE...SMITHLAND...KELSO...
MOLINO...FLINTVILLE...CRYSTAL SPRINGS...AND BELLEVIEW.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3528 8639 3502 8632 3499 8632 3499 8631
3494 8630 3493 8631 3490 8680 3492 8689
3500 8688 3500 8684 3526 8683 3526 8674
3529 8671
TIME...MOT...LOC 0415Z 347DEG 19KT 3520 8648 3520 8681
RSBSpecial weather statement, Aug 3, 10:31 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1131 PM CDT WED AUG 3 2011
ALZ009-040500-
JACKSON-
1131 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL MIDNIGHT
CDT...
AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF NEW MARKET...OR 12 MILES
NORTHEAST OF MOORES MILL...MOVING SOUTHEAST AT 20 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LARKIN...PRINCETON...
HOLLYTREE...TRENTON...AND GARTH.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3473 8604 3463 8634 3474 8635 3479 8633
3481 8634 3483 8633 3488 8635 3491 8631
3494 8633 3494 8629 3493 8626 3494 8626
3497 8631 3499 8631 3499 8626
TIME...MOT...LOC 0431Z 329DEG 18KT 3490 8632
RSBEvent by event
18 thunderstorm wind, 1 lightning, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Madison
- When
- August 3, 10:50 PM CST to 10:54 PM CST
- Where
- Madison County, Harvest
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 34.850, -86.770
A trained spotter reported that several trees and power lines were downed by thunderstorm winds.
Thunderstorm Wind, Madison
- When
- August 3, 11:04 PM CST to 11:05 PM CST
- Where
- Madison County, Huntsville Jones Arp
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.630, -86.770
A severe thunderstorm wind gust of 69 mph was measured at the Huntsville International Airport.
Thunderstorm Wind, Madison
- When
- August 3, 11:15 PM CST to 11:20 PM CST
- Where
- Madison County, Harvest
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.850, -86.770
Several trees and power lines were downed by thunderstorm winds from Harvest to Madison, Alabama. A trampoline was blown over a house and landed on a vehicle in Harvest. Power lines were also downed by thunderstorm winds in Monrovia on Knotts Creek and Balch road and a utility pole was downed on Carter road in Harvest, Alabama.
Thunderstorm Wind, Limestone
- When
- August 3, 11:18 PM CST to 11:25 PM CST
- Where
- Limestone County, 1.79 mi NE of Salem to 1.31 mi ESE of Athens
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.952, -87.102
A storm survey indicated that peak winds of 70-80 mph produced significant tree damage along with numerous powerlines down and minor structural damage across a large portion of the county.
Thunderstorm Wind, Morgan
- When
- August 3, 11:18 PM CST to 11:25 PM CST
- Where
- Morgan County, 1.54 mi E of Trinity to 0.63 mi N of Fairview
- Measured
- 96 kt (110 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.620, -87.053
Significant severe thunderstorm winds snapped several wooden power poles near the base along highway 20. One concrete pole was knocked down to the ground and at least one small plane was flipped over at Pryor field. Many residents were without power for over a day due to the numerous trees and power lines that were downed in the area. Based on this evidence from a storm survey, it is estimated that peak winds approached 110 mph.
Thunderstorm Wind, Marshall
- When
- August 3, 11:20 PM CST to 11:25 PM CST
- Where
- Marshall County, Horton
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.200, -86.300
A tree was downed by thunderstorm winds.
Thunderstorm Wind, Madison
- When
- August 3, 11:20 PM CST to 11:24 PM CST
- Where
- Madison County, Triana
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.580, -86.750
A tree was downed by thunderstorm winds.
Lightning, Limestone
- When
- August 3, 11:30 PM CST
- Where
- Limestone County, Athens
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 34.800, -86.980
A lightning strike from severe thunderstorms moving through Limestone county caused a fire that burned the Athens Church of God to the ground.
Thunderstorm Wind, Dekalb
- When
- August 3, 11:50 PM CST to 11:52 PM CST
- Where
- Dekalb County, Kilpatrick
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.270, -86.070
Several trees were blown down by thunderstorm winds between Kilpatrick and Adamsburg.
Thunderstorm Wind, Cullman
- When
- August 3, 11:55 PM CST to 11:58 PM CST
- Where
- Cullman County, West Pt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.230, -86.950
A 20 year old medium sized tree was blown down by thunderstorm winds along county road 1117.
Thunderstorm Wind, Marshall
- When
- August 4, 12:20 AM CST to 12:40 AM CST
- Where
- Marshall County, Hebron to Guntersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 34.480, -86.380
Numerous trees and power lines across a large part of the county were downed by thunderstorm winds. A wind gust of 52 mph was recorded at a weather station at the Emergency Management Agency office on Creek Path Road. Camper trailers and a few boats were damaged at Lakeside Campground at Claysville.
Thunderstorm Wind, Colbert
- When
- August 4, 1:30 AM CST to 1:45 AM CST
- Where
- Colbert County, 5 mi W of Tuscumbia to 1.08 mi SW of Mt New Home
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.730, -87.788
Numerous trees and powerlines were down between Tuscumbia, Muscle Shoals and Leighton. Several power poles were snapped and a few roofs of homes sustained minor shingle damage. Peak winds were estimated to be around 80 mph along and just ahead the bowing line of severe thunderstorms.
Thunderstorm Wind, Colbert
- When
- August 4, 1:35 AM CST to 1:45 AM CST
- Where
- Colbert County, 4 mi WSW of Tuscumbia to 0.31 mi NNE of Colbert Hgts
- Measured
- 70 kt (81 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $125,000
- Reported by
- Emergency Manager
- Coordinates
- 34.708, -87.765
Several trees were uprooted and power lines were downed by thunderstorm winds in the Locust Shores community. Along the 500 block of Locust Road, a large oak tree fell onto a mobile home, killing a female resident who was sleeping.
Thunderstorm Wind, Morgan
- When
- August 4, 1:55 AM CST to 2:05 AM CST
- Where
- Morgan County, 1.04 mi SW of Oak Ridge to 1.37 mi S of Leesdale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 34.471, -87.015
Several trees and large branches were downed due to thunderstorm winds on Vaughn Bridge road in Hartselle and at Mud Tavern road at South Chapel Hill.
Thunderstorm Wind, Lauderdale
- When
- August 4, 5:00 AM CST to 5:05 AM CST
- Where
- Lauderdale County, 1.31 mi NNE of Cloverdale
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 34.947, -87.761
Brief thunderstorm winds struck the Cloverdale area around 6 am. The winds knocked down 100 year old oak trees and tore a metal roof from a nearby building, and wrapped metal debris around trees. An adjacent barn was nearly destroyed.
Thunderstorm Wind, Dekalb
- When
- August 4, 10:00 AM CST to 10:10 AM CST
- Where
- Dekalb County, 4 mi SW of Dog Town to 3.17 mi SE of Loveless
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 34.309, -85.780
Several trees were blown down and a barn was damaged near the intersection of Alabama highway 176 and county road 55 in the Mount Vernon community.
Thunderstorm Wind, Dekalb
- When
- August 4, 10:14 AM CST to 10:20 AM CST
- Where
- Dekalb County, 4 mi WSW of Ft Payne
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.408, -85.795
A few trees were downed by thunderstorm winds on county road 88 at Pine Ridge.
Hail, Marshall
- When
- August 4, 10:20 AM CST to 10:23 AM CST
- Where
- Marshall County, Grant
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 34.530, -86.270
Golf ball size hail was reported in the Albertville and Grant communities.
Thunderstorm Wind, Franklin
- When
- August 4, 10:25 AM CST to 10:30 AM CST
- Where
- Franklin County, 6 mi E of Red Bay
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.430, -88.025
The public estimated up to 55 mph wind gusts.
Thunderstorm Wind, Franklin
- When
- August 4, 3:05 PM CST to 3:10 PM CST
- Where
- Franklin County, 5 mi WSW of Phil Campbell
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 34.322, -87.781
Several trees were downed and a big section of roofing on a shed was blown off by thunderstorm winds.
Flash Flood, Colbert
- When
- August 4, 6:20 PM CST to 7:00 PM CST
- Where
- Colbert County, 1 mi SE of Leighton to 0.95 mi ENE of Mt New Home
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.690, -87.508
Several inches of water was over the road due to flash flooding along old highway 20, just southeast of Leighton near county line road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Tennessee, August 3 to 7, 20113 deaths · 21 events
- Damaging Winds and Lightning Strikes in Missouri, August 3 to 5, 20111 death · $62,000 · 52 kt wind · 8 events
- Excessive Heat in Louisiana, August 3, 20111 death · 1 event
- Lightning Strike in South Dakota, August 3, 20111 death · 1 event
- Hail and Damaging Winds in Tennessee, August 3 to 4, 20111 injured · $110,000 · 1 in hail · 22 events
- Excessive Heat in Missouri, August 3, 2011$324,000 · 1 event
- Hail and Damaging Winds in Kansas, August 3, 2011$160,000 · 1.75 in hail · 14 events
- Damaging Winds in Tennessee, August 3, 2011$101,000 · 60 kt wind · 12 events
- Hail and Damaging Wind in Texas, August 3, 2011$125,000 · 78 kt wind · 2 events
- Damaging Winds and Heavy Rain in Arizona, August 3, 2011$82,000 · 60 kt wind · 4 events
- Wildfire in Oklahoma, August 3, 2011$75,000 · 1 event
- Damaging Wind in Tennessee, August 3, 2011$75,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343040, 346841, 345140, 343731, 346842, 343733, 343734, 345175, 345138, 343735, 343740, 345141, 345139, 343736, 346947, 345167, 345168, 345169, 345170, 345172, 345171.